Minnesota, 2007

Tornado in Minnesota, June 22, 2007

June 22, 2007 · NWS FSD · 1 event in 1 county or zone

Thunderstorms which moved into southwestern Minnesota from the west produced a weak tornado just west of Beaver Creek a little after midnight on June 22nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Thunderstorms which moved into southwestern Minnesota from the west produced a weak tornado just west of Beaver Creek a little after midnight on June 22nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 21, 7:35 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Jun 21, 7:35 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
835 PM CDT THU JUN 21 2007

.DISCUSSION...
STRONG CONVECTIVE MCS HAS DEVELOPED NEAR THE FRONTAL BOUNDARY ALONG
THE NEB AND SD BORDER...IN S CENTRAL SD AND NW TO N CENTRAL NEB.
INDIVIDUAL CELLS ARE MOVG TO THE SE AND WL LIKELY STAY THAT WAY AS
INDICATED BY THE CORFIDI VECTORS. NORTH OF THE BOUNDARY IN THE FSD
FA...MUCH OF OUR FA MAY NOT SEE MUCH ACTIVITY TONIGHT. THERE IS A
LARGE ABSENCE OF CONVECTION ATTM IN CENTRAL AND N CENTRAL SD.
THEREFORE WE CUT BACK ON THE LIKELY POPS EARLIER TONIGHT TO INCLUDE
OUR AREAS CLOSEST TO NEB. WITH ALL OF THIS ACTIVITY FIRING UP...IT
IS HIGHLY UNLIKELY THE FRONTAL BOUNDARY WL LIFT NWD TONIGHT.
THEREFORE AREAS NORTH OF I 90 WL LIKELY SEE THE LEAST CHCS FOR
RAINFALL TONIGHT. RIGHT ALONG I 90...IF SFC LOW PRES DEVELOPS IN
CENTRAL NEB LIKE SOME DATA IS HINTING AT...THEN THERE COULD BE SOME
TS FORMING LATE TONIGHT NORTH OF THAT LOW ALONG I 90...ESP WHEN THE
LAST REMNANTS OF THE UPPER S/W FINALLY HITS THIS AREA.

&&

.PREV DISCUSSION...
BUSY MORNING AS HP SUPERCELL KICKED OUT SOFTBALL SIZED HAIL FROM
NORTHERN BRULE INTO WESTERN AURORA COUNTY. SCATTERED SEVERE
THUNDERSTORMS DEVELOP FARTHER EAST AND AMAZINGLY DID NOT BECOME
QUITE AS ORGANIZED OVER NORTHWEST IOWA AS PREVIOUSLY THOUGHT. LOOKS
LIKE LLJ MAY HAVE BEEN JUST WEAK ENOUGH AT 25 KNOTS FROM THE
SOUTHWEST TO KEEP INFLOW AT A MINIMUM. TONIGHT VERY TRICKY AS
OUTFLOW BOUNDARY HAS SURGED MUCH FARTHER SOUTH INTO CENTRAL NE THAN
ANY MODEL HAS INDICATED. SO...WITH STRONG WAVE MOVING INTO WESTERN
SD LATE THIS AFTERNOON MAIN CONVECTIVE THREAT MAY BE FARTHER SOUTH
THAN THE GFS SHOWS AND A LITTLE CLOSER TO THE NAM. SEEMS LIKE
SURFACE TO NEAR SURFACE CONVECTION WOULD DEVELOP OVER WESTERN
NEBRASKA...WITH MORE OF AN ELEVATED THREAT FARTHER NORTH. SO...WILL
CONTINUE WITH RELATIVELY HIGH POPS TONIGHT.

FRIDAY ALSO BRINGS QUESTIONS AND CONCERNS AS UPPER LEVEL SUPPORT
SLOW TO EXIT BUT LOW LEVELS MARGINALLY UNSTABLE...MAINLY IN THE
EASTERN CWA. SO...WILL CONTINUE CHANCES SIMILAR TO GOING FORECAST.

SATURDAY SHOULD SEE STABILIZING CONDITIONS WITH A PLEASANT DAY
EXPECTED. WINDS WILL BEGIN TO INCREASE FROM THE SOUTHEAST ON
SATURDAY NIGHT INTO SUNDAY WITH TEMPERATURES GETTING MUCH WARMER.

IN THE LATTER PERIODS(MON-THU)...STILL LOOKS LIKE MONDAY WILL BE A
HOT ONE WITH TUESDAY A LITTLE MORE UP IN THE AIR AS TIMING OF
BOUNDARY A TOUGH CALL. WILL CONTINUE LOW POPS FOR INCOMING BOUNDARY
MONDAY NIGHT INTO WEDNESDAY...BUT LEAVE THURSDAY DRY.

&&

.AVIATION...
AN THUNDERSTORM MCS HAS DEVELOPED OVER N CENTRAL NEB NEAR A FRONTAL
BOUNDARY. THIS ACTIVITY COULD MOVE INTO SIOUX CITY LATE TONIGHT BUT
THE INDIVIDUAL CELLS ARE MOVG SE...SO IT WL TAKE A WHILE. KFSD AND
KHON MAY BE TOO FAR NORTH TO RECEIVE MUCH CONVECTIVE WEATHER WITH
THE FRONTAL BOUNDARY NOT LIFTING NWD TONIGHT...AND LITTLE OR NO
ACTIVITY IN CENTRAL SD. KFSD COULD SEE SOME TS LATE TONIGHT NORTH OF
A DEVELOPING LOW PRES SYSTEM IN CENTRAL NEB...BUT THAT IS
PROBLEMATIC. OUTSIDE OF ANY THUNDERSTORMS...CONDITIONS WL LIKELY
STAY VFR THRU FRIDAY.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
MN...NONE.
NE...NONE.
SD...NONE.

&&

MJF
Hazardous weather outlook, Jun 21, 10:40 AM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT THU JUN 21 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGHOUT THE DAY AND
INTO THE EVENING AS A MODERATE RISK OF SEVERE WEATHER EXISTS. THE
MAIN THREATS FROM THESE STORMS WILL BE HAIL AS LARGE AS TENNIS
BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO IS ALSO
POSSIBLE...ESPECIALLY ACROSS NORTHWEST IOWA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE REMAINS A CHANCE FOR SEVERE THUNDERSTORMS FRIDAY MORNING
AND FRIDAY AFTERNOON ACROSS MAINLY NORTHWEST IOWA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGHOUT THE DAY.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 21, 8:01 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
901 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             9 ENE DIXON             43.43N 99.31W
06/21/2007  E1.75 INCH       GREGORY            SD   PUBLIC

&&

TRM
Local storm report, Jun 21, 9:06 PM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1006 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             LAKE ANDES              43.16N 98.54W
06/21/2007  E0.75 INCH       CHARLES MIX        SD   EMERGENCY MNGR

            VERY HEAVY RAIN AND UP TO PENNY SIZED HAIL. MOST OF IT
            WAS PEA SIZED HAIL.

1002 PM     HAIL             2 N LAKE ANDES          43.18N 98.54W
06/21/2007  E0.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

&&

MJF
Local storm report, Jun 21, 9:41 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1041 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     FLASH FLOOD      4 WSW PICKSTOWN         43.04N 98.60W
06/21/2007                   GREGORY            SD   TRAINED SPOTTER

            STREET FLOODING AT FORT RANDALL BRIDGE

1039 PM     FLASH FLOOD      LAKE ANDES              43.16N 98.54W
06/21/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            VERY HEAVY RAIN, STREET FLOODING. 2 PLUS INCHES OF RAIN
            IN LESS THAN AN HOUR.

&&

MJF
Local storm report, Jun 21, 10:03 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1103 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     FLASH FLOOD      LAKE ANDES              43.16N 98.54W
06/21/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            HEAVY RAIN AND STREET FLOODING IN LAKE ANDES AND RAVINIA
            CONTINUES. POWER OUTAGES PRESENT.

1049 PM     DOWNBURST        WAGNER                  43.08N 98.30W
06/21/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            WET MICROBURST WINDS OF 60 TO 70 MPH. NO DAMAGE REPORTED
            AT THIS TIME.

&&

MJF
Local storm report, Jun 21, 10:20 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1120 PM CDT THU JUN 21 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND DMG     WAGNER                  43.08N 98.30W
06/21/2007                   CHARLES MIX        SD   LAW ENFORCEMENT

            6 TO 8 INCH TREE LIMBS DOWN THROUGHOUT WAGNER CAUSED BY
            WIND GUSTS TO 70 MPH.

&&

HEITKAMP

The radar

The Sioux Falls radar (KFSD), 28 km away, was scanning. The volume nearest the first event began at 06:19 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Rock

When
June 22, 12:19 AM CST to 12:21 AM CST
Where
Rock County, 1 mi W of Beaver Creek to 0.8 mi W of Beaver Creek
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Property damage
$5,000
Reported by
Public
Coordinates
43.620, -96.390

A weak tornado knocked the chimney off a roof. Debris from the chimney damaged a truck and lawn chairs.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2007Every state in 2007This day in weather historyThe tornado archive for Minnesota, 2007Warnings in Minnesota, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45745.